Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 255, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 15, 2011, 5:56 PM CDT for Muhlenberg County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 15, 2011, 6:15 PM CDT
- In force
- 19 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Muhlenberg County, KY
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:15 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 15, 1:15 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED JUN 15 2011 .DISCUSSION... LATEST SURFACE ANALYSIS DEPICTS A WIND SHIFT OR COLD FRONT ALONG THE OHIO RIVER FROM EVV TO PAH. CURRENTLY WE ARE VERY CAPPED JUST AHEAD OF THE SYNOPTIC SCALE FRONTAL BOUNDARY AS EVIDENT IN THE FEW CU VIS SATELLITE DETECTED WERE FLAT. ALSO REGIONAL RADAR LOOP DETECTED ALL THE STORMS EAST AND OR SOUTH OF THE FA. WEAK HIGH PRESSURE WILL BUILD INTO THE HEARTLAND IN THE STORM SYSTEMS WAKE...RESULTING IN A DRY WED-THUR. THURSDAY NIGHT THERE IS A PERTURBATION IN THE 550 MB FLOW THAT COULD SPARK A FEW STORMS OVERNIGHT AS ADVERTISED ON THE 12Z WED NAM AND 6Z GFS. IN CONTRAST THE 00Z WED ECMWF SHOWS THIS FEATURE COMING AFTER 12Z FRIDAY. WILL WAIT FOR THE NEW RUNS FOR FINAL DECISION ON POPS THU NIGHT VS FRI. OTHERWISE...EXPECT TEMPS TO WARM BACK UP WITH HEAT INDICIES APPROACHING THE CENTURY MARK AS HIGH PRESSURE ALOFT BUILDS OVER THE HEARTLAND. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN SATURDAY AS A WARM FRONT OVERTAKES THE REGION. THEN DRY AND HOT UNTIL MID WEEK WHEN THE NEXT COLD FRONT ARRIVES. WITH NO ORGANIZED SEVERE WEATHER EXPECTED THE MAIN THREAT WILL BE DANGEROUS HEAT VALUES. EXPECT TEMPERATURES TO SOAR INTO THE MID 90S THIS WEEKEND WITH HEAT INDEX VALUES RANGING FROM UPPER 90S TO LOWER 100'S. SO IF THE GUIDANCE STAYS ON TRACK WE WILL PROBABLY BE ISSUING A HEAT ADVISORY FOR THE WEEKEND. WOULD LIKE TO SEE A COUPLE MORE RUNS AS WE NEAR THE EXPECTED TIME FRAME. CURRENTLY CRITERIA FOR A HEAT ADVISORY FOR LESS THAN A 4 DAY DURATION REQUIRES HEAT INDICIES REACH AROUND 105...PLUS OR MINUS 2 DEGREES... THEREFORE IF WE RAISE DEWPOINTS OR TEMPS ONE OR TWO DEGREES ABOVE CURRENT PROJECTIONS WE COULD APPROACH/REACH THE CRITICAL THRESHOLD NEEDED FOR ADVISORY...ESPECIALLY SOUTH. .LONG TERM.../TUESDAY THROUGH WEDNESDAY/ WEATHER SHOULD BE WARM AND DRY ON TUESDAY WITH THE AXIS OF A N-S H5 RIDGE CENTERED OVER OUR CWA. PRECIP CHANCES MAKE THEIR WAY BACK INTO THE FORECAST TUESDAY NIGHT AS THE RIDGE AXIS SLIDES EAST AND A STORM SYSTEM APPROACHES THE AREA FROM THE PLAINS. PRECIP CHANCES ARE ONLY EXPECTED TO AFFECT THE NORTHWEST HALF OF THE CWA TUESDAY NIGHT. WEDNESDAY INTO WEDNESDAY NIGHT PRECIP CHANCES LOOK BETTER AREA WIDE AS THE AFOREMENTIONED SYSTEM ACTUALLY CROSSES THE REGION. && .AVIATION... OUTSIDE OF A SMALL CHANCE OF SCT TSRA THIS AFTERNOON...VFR CIGS AND VSBYS SHOULD PREVAIL THROUGH THE TAF PERIOD. WEST SOUTHWEST WINDS AT 10-20 MPH THIS AFTERNOON WILL TAPER OFF TO LESS THAN 10 MPH BEFORE DARK. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 15, 5:02 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 502 AM CDT WED JUN 15 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 502 AM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL GENERALLY INCREASE IN COVERAGE TODAY AS A TROUGH OF LOW PRESSURE AND A SURFACE COLD FRONT SWING EASTWARD THROUGH THE THE QUAD STATE REGION. THE ATMOSPHERE WILL BECOME MORE UNSTABLE IN THE HEATING OF THE DAY...HELPING TO PROVIDE A SLIGHT RISK OF SEVERE WEATHER TODAY MAINLY IN WESTERN KENTUCKY...SOUTHWESTERN INDIANA...AND EXTREME SOUTHEASTERN ILLINOIS. DAMAGING WIND AND LARGE HAIL WILL BE THE MAIN HAZARDS. STORM MOVEMENT WILL BE EAST AT 30 MPH. LOCALLY HEAVY RAIN IS POSSIBLE. THUNDERSTORM ACTIVITY IS EXPECTED TO TAPER OFF BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FOR MOST OF THE REGION FRIDAY THROUGH SUNDAY. HIGHEST CHANCES WILL BE IN THE NORTHEASTERN HALF. AT THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED OVER WESTERN KENTUCKY AND SOUTHWESTERN INDIANA LATE THIS MORNING INTO THE AFTERNOON.
In the hours before
Local storm report, Jun 15, 3:03 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
303 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL GOREVILLE 37.56N 88.97W
06/15/2011 E1.00 INCH JOHNSON IL LAW ENFORCEMENT
REPORTED BY POLICE DEPARTMENT.
&&
NOLESLocal storm report, Jun 15, 4:19 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
419 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL WHITESVILLE 37.68N 86.87W
06/15/2011 M1.00 INCH DAVIESS KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Jun 15, 4:38 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
438 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 2 N CAPE GIRARDEAU 37.34N 89.55W
06/15/2011 E70 MPH CAPE GIRARDEAU MO TRAINED SPOTTER
LATE REPORT...WIND GUSTS ESTIMATED 70 MPH. DIME SIZE HAIL
REPORTED WITH THIS STORM. BENT FLAG POLE. EVENT OCCURRED
NEAR COUNTRY CLUB ALONG ROUTE 177 ON NORTH SIDE OF TOWN.
NUMEROUS TREE LIMBS DOWN. REPORT OF A FEW TREES THAT FELL
ACROSS A COUPLE OF HOMES ALONG THE HIGHWAY.
&&
SMITTYSpecial weather statement, Jun 15, 4:55 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 455 PM CDT WED JUN 15 2011 KYZ016-152245- HOPKINS KY- 455 PM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOPKINS COUNTY IN NORTHWEST KENTUCKY UNTIL 545 PM CDT... AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF NEBO...MOVING EAST TO SOUTHEAST AT 30 MPH. THIS STORM PRODUCED PEA TO DIME SIZE HAIL IN SOUTHWEST WEBSTER COUNTY. LOCATIONS THAT MAY BE IMPACTED INCLUDE MADISONVILLE...EARLINGTON AND MORTONS GAP. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 18 min |
| Jun 15, 5:59 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 29 min |
| Jun 15, 2:15 PM CDT | Severe Thunderstorm Warning | PAH | Union | 30 min |
| Jun 15, 2:36 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 24 min |
| Jun 15, 2:44 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 31 min |
| Jun 15, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope | 33 min |
| Jun 15, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 32 min |
| Jun 15, 4:13 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne, White | 23 min |
| Jun 15, 3:59 AM CDT | Severe Thunderstorm Warning | PAH | Ripley | 21 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.